Alert archive / Maine / High Wind Warnings in 2006
High Wind Warning 6, NWS Caribou, ME
NWS Caribou, ME issued this high wind warning at Oct 20, 2006, 4:05 AM EDT for Hancock County, Washington County, Maine. It took effect at Oct 20, 2006, 5:00 PM EDT. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 20, 2006, 4:05 AM EDT (08:05 UTC)
- In effect from
- Oct 20, 2006, 5:00 PM EDT
- Expired
- Oct 20, 2006, 11:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 20, 10:20 PM EDT | NON-TSTM WND DMG | Gouldsboro, ME | TREES AND POWER LINES DOWN IN TOWN. |
| Oct 20, 10:30 PM EDT | NON-TSTM WND DMG | Eastbrook, ME | TREES AND POWER LINES DOWN. |
| Oct 20, 10:30 PM EDT | NON-TSTM WND DMG | Winter Harbor, ME | TREES AND POWER LINES DOWN IN TOWN. |
| Oct 20, 10:45 PM EDT | NON-TSTM WND DMG | Pembroke, ME | ONE TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 200805 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 405 AM EDT FRI OCT 20 2006 ...STRONG WINDS TO DEVELOP ACROSS DOWNEAST MAINE LATE THIS AFTERNOON INTO EARLY THIS EVENING... .LOW PRESSURE OVER THE MID ATLANTIC STATES WILL RAPIDLY INTENSIFY INTO A MAJOR STORM AS IT LIFTS NORTHEAST TOWARD THE GULF OF MAINE AND THEN MOVES ACROSS DOWNEAST MAINE THIS EVENING. STRONG SOUTHEAST WINDS ARE EXPECTED AND WILL BE ENHANCED BY CONVECTION FROM LATE THIS AFTERNOON INTO EARLY THIS EVENING. MEZ016-017-029-030-201615- /O.NEW.KCAR.HW.W.0006.061020T2100Z-061021T0300Z/ INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS... PEMBROKE...PERRY...PRINCETON...ELLSWORTH...BAR HARBOR... BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 405 AM EDT FRI OCT 20 2006 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING. SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 60 MPH LATE THIS AFTERNOON AND EARLY THIS EVENING. THESE STRONG WINDS HAVE THE POTENTIAL OF DOWNING TREES AND POWER LINES RESULTING IN POWER OUTAGES. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$ FITZSIMMONS
3 follow-up statements
000 WWUS71 KCAR 201535 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1135 AM EDT FRI OCT 20 2006 ...STRONG WINDS TO DEVELOP ACROSS DOWNEAST MAINE LATE THIS AFTERNOON INTO EARLY THIS EVENING... .LOW PRESSURE OVER THE MID ATLANTIC STATES WILL RAPIDLY INTENSIFY INTO A MAJOR STORM AS IT LIFTS NORTHEAST TOWARD THE GULF OF MAINE AND THEN MOVES ACROSS DOWNEAST MAINE THIS EVENING. STRONG SOUTHEAST WINDS ARE EXPECTED AND WILL BE ENHANCED BY CONVECTION FROM LATE THIS AFTERNOON INTO EARLY THIS EVENING. MEZ016-017-029-030-202300- /O.CON.KCAR.HW.W.0006.061020T2100Z-061021T0300Z/ INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS... PEMBROKE...PERRY...PRINCETON...ELLSWORTH...BAR HARBOR... BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 1135 AM EDT FRI OCT 20 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 60 MPH LATE THIS AFTERNOON AND EARLY THIS EVENING. THESE STRONG WINDS HAVE THE POTENTIAL OF DOWNING TREES AND POWER LINES RESULTING IN POWER OUTAGES. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$ FOSTER
000 WWUS71 KCAR 201944 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 344 PM EDT FRI OCT 20 2006 ...STRONG WINDS TO DEVELOP ACROSS DOWNEAST MAINE THIS EVENING... .LOW PRESSURE OVER THE MID ATLANTIC STATES WILL RAPIDLY INTENSIFY INTO A MAJOR STORM AS IT LIFTS NORTHEAST TOWARD THE GULF OF MAINE AND THEN MOVES ACROSS DOWNEAST MAINE THIS EVENING. STRONG SOUTHEAST WINDS ARE EXPECTED AND WILL BE ENHANCED BY CONVECTION FROM LATE THIS AFTERNOON INTO EARLY THIS EVENING. MEZ016-017-029-030-210300- /O.CON.KCAR.HW.W.0006.061020T2100Z-061021T0300Z/ INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS... PEMBROKE...PERRY...PRINCETON...ELLSWORTH...BAR HARBOR... BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 344 PM EDT FRI OCT 20 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 60 MPH THIS EVENING...MAINLY OVER HIGHER TERRAIN AND ALONG THE COAST. THESE STRONG WINDS HAVE THE POTENTIAL OF DOWNING TREES AND POWER LINES RESULTING IN POWER OUTAGES. STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES. $$
000 WWUS71 KCAR 210320 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1120 PM EDT FRI OCT 20 2006 MEZ016-017-029-030-210430- /O.EXP.KCAR.HW.W.0006.000000T0000Z-061021T0300Z/ INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS... PEMBROKE...PERRY...PRINCETON...ELLSWORTH...BAR HARBOR... BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 1120 PM EDT FRI OCT 20 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. THE STRONG WINDS THAT DOWNED TREES IN SEVERAL LOCATIONS RESULTING IN SCATTERED POWER OUTAGES HAVE MOVED TO THE NORTH OF THE REGION. AS A RESULT...THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$ FITZSIMMONS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Oct 20, 3:55 AM EDT, 10 minutes earlier.
Area forecast discussion, Oct 20, 3:55 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
355 AM EDT FRI OCT 20 2006
.SYNOPSIS...LOW PRESSURE DEVELOPING OVER THE MID ATLANTIC STATES
WILL INTENSIFY AS IT APPROACHES THE GULF OF MAINE THIS AFTERNOON
AND THEN MOVE ACROSS DOWNEAST MAINE TONIGHT. THE LOW WILL CONTINUE
TO MOVE NORTHEAST THROUGH THE MARITIMES AS HIGH PRESSURE BUILDS
INTO THE REGION DURING SATURDAY. THE HIGH WILL HOLD ACROSS THE
REGION SATURDAY NIGHT INTO SUNDAY MORNING. ANOTHER LOW FROM THE
GREAT LAKES WILL APPROACH SUNDAY NIGHT AND REFORM IN THE GULF OF
MAINE ON MONDAY.
&&
.SHORT TERM /TODAY THROUGH SATURDAY/...
LATEST MODEL GUIDANCE CONTINUES WITH THEIR PREVIOUS SOLUTIONS
INDICATING A SIGNIFICANT RAIN EVENT FOR MUCH OF NORTHERN AND
EASTERN MAINE TODAY INTO TONIGHT.
COLD FRONT ALIGNED THROUGH THE SAINT LAWRENCE VALLEY BECOMES
STATIONARY ROUGHLY ON A LINE FROM CAR-PQI SOUTHWARD TO THE MID
ATLANTIC STATES THIS MORNING. VIGOROUS SHORT WAVE LIFTING FROM THE
OHIO VALLEY NORTHEASTWARD ACROSS NEW ENGLAND GENERATES SIGNIFICANT
CYCLOGENESIS ALONG THE FRONT IN THE VICINITY OF THE MID ATLANTIC
STATES THIS MORNING...THEN SYSTEM RAPIDLY INTENSIFYS LIFTING TOWARD
THE GULF OF MAINE THIS AFTERNOON.
INTENSE LOW LEVEL WAA...DEEP MOISTURE FEEDING OFF THE ATLANTIC
OCEAN IN CONJUNCTION WITH LOW LEVEL JET OF 50+ KT AND INCREASINGLY
DIFLUENT WIND FIELD ALOFT WITH SHORT WAVE ENERGY BECOMING NEGATIVELY
TILTED WITH AID OF A 110+ KT UPPER LEVEL JET SUPPORTS VERY HEAVY
RAIN EVENT FOR MUCH OF THE CWA. RAINFALL AMOUNTS OF ONE TO TWO INCHES
IS EXPECTED ACROSS DOWNEAST MAINE WITH TWO TO THREE INCHES ALONG
WITH LOCALLY HIGHER AMOUNTS IN THE OROGRAPHIC AREAS AND NORTHERN
MAINE BY SATURDAY MORNING. WILL CONTINUE WITH PREVIOUS FLOOD WATCHES.
IN ADDITION...GFS BUFKIT SOUNDINGS SUPPORT ELEVATED CONVECTION ACROSS
THE REGION / ESPECIALLY DOWNEAST/ WITH CAPES REACHING 750 J/KG AND
LIS LOWERING TO MINUS FOUR THIS EVENING. CONCERN IS WITH ELEVATED
CONVECTION AND TIGHT PRESSURE GRADIENT PULLING DOWN STRONG LOW LEVEL
WINDS...SO HAVE ISSUED A HIGH WIND WARNING FOR EXTREME DOWNEAST FROM
LATE THIS AFTERNOON INTO EARLY THIS EVENING.
ONCE SYSTEM LIFTS INTO THE MARITIMES LATER TONIGHT...DEEP MOMENTUM
TRANSFER OF WINDS FROM AOA 850 MB WILL BRING WINDS TO AT LEAST
ADVISORY CRITERIA ACROSS THE HIGHER TERRAIN OF WESTERN MAINE AND
ACROSS DOWNEAST AFTER 06Z TONIGHT. SINCE ITS OCCURRENCE ID LATER
HALF OF THE SECOND PERIOD WILL LET ONE MORE MODEL RUN COME IN
BEFORE MAKING DECISION. WILL REFERENCE IN THE NPW AND HWO PRODUCTS
OF THIS POTENTIAL FOR LATER TONIGHT AND SATURDAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
INTENSE LOW PRESSURE OVER THE MARITIMES WILL MOVE OFF TO THE
NORTHEAST AS A WEAK RIDGE MOVES IN FROM THE WEST. THIS RIDGE IS
EXPECTED TO QUICKLY EXIT TO THE EAST AS THE NEXT LOW APPROACHES
FROM THE SOUTHWEST SUNDAY NIGHT INTO MONDAY MORNING. HAVE USED A
COMBINATION OF MAV/MET AND FWC FOR TEMPERATURES. HAVE NOT MADE ANY
CHANGES TO THE DEW POINT GRIDS FROM THE PREVIOUS PACKAGE. WIND
GRIDS GENERATED WITH MAV/MOS. HAVE NOT MADE ANY SIGNIFICANT
CHANGES TO POP OR SKY GRIDS EXCEPT FOR BETTER FIT WITH NEIGHBORING
OFFICE. IN WEATHER GRIDS EXPECT SHOWERS TO END BEHIND DEPARTING
LOW EARLY SATURDAY. WITH NEXT SYSTEM TEMPERATURES COLD ENOUGH FOR
SNOW ALOFT IN NORTH...SO PRECIPITATION TYPE GOVERNED BY DIURNAL
TEMPERATURES EARLY MONDAY.
&&
.AVIATION...
CONDITIONS ARE EXPECTED TO BECOME IFR ACROSS ALL TAFS SITE AS A
FRONTAL SYSTEM STALLS ACROSS THE REGION AND LOW PRESSURE LIFTS
ALONG THE FRONT TODAY AND TONIGHT.
&&
.MARINE...
HAVE ISSUED GALE WARNING WITH THIS PACKAGE AS STRONG LOW LEVEL JET
AND TIGHT PRESSURE GRADIENT MORE ACROSS THE WATERS LATE THIS
AFTERNOON AND EARLY THIS EVENING. GALE CRITERIA EXPECTED IN WAKE
OF LOW PASSAGE WITH GUSTS EXPECTED TO 45 KT LATE TONIGHT THROUGH
SATURDAY.
LONG TERM: HAVE INITIALIZED THE WIND GRIDS WITH THE GFS SINCE
THIS MODEL SEEMS TO BE MOST CONSISTENT OVER THE PAST SEVERAL RUNS
AND THE CURRENT SOLUTION SEEMS MOST REASONABLE. THE WAVE GRIDS
WERE CREATED WITH THE WNA WAVE WATCH III FOR THIS PERIOD. EXPECT
MOST OF SOUTHEAST SWELL SHOULD WORK ITSELF OUT BY THIS TIME PERIOD
AND WITH NORTHWEST FLOW AND LACK OF SOUTHEAST SWELL...SEAS SHOULD
SUBSIDE WITH THE DIMINISHING WINDS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WARNING FOR MEZ016-017-029-030 FROM 5 PM FRIDAY TO
11 PM FRIDAY.
...FLOOD WATCH FOR MEZ001>006-010-011-015-031 FROM 2 PM FRIDAY TO
2 AM SUNDAY.
MARINE...GALE WARNING FOR ANZ050 FROM 5 PM FRIDAY TO 6 PM SATURDAY.
&&
SHORT TERM/MARINE...FITZSIMMONS
LONG TERM/MARINE...MIGNONE
AVIATION...FITZSIMMONS/WEITLICHHazardous weather outlook, Oct 19, 10:30 PM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1030 PM EDT THU OCT 19 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-201000- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1030 PM EDT THU OCT 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TONIGHT RAIN WILL MOVE ACROSS NORTHERN MAINE TONIGHT AS A COLD FRONT APPROACHES THE REGION FROM THE WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE COUNTY WARNING AREA FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING. RAINFALL AMOUNTS OF 2 TO POSSIBLY 3 INCHES CAN BE EXPECTED AS LOW PRESSURE MOVES UP INTO THE STATE FROM THE MID ATLANTIC REGION. FOR MORE INFORMATION...PLEASE REFER TO THE PWMFFACAR FOR FURTHER INFORMATION. A GALE WARNING MAY BE NEEDED ON THE COASTAL WATERS FRIDAY NIGHT INTO SATURDAY FOR WIND SPEEDS INCREASING TO 30 TO 35 KNOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY NIGHT INTO SATURDAY. HEWITT
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 6:39 PM EDT | Special Weather Statement | CAR | Hancock | 96 min |
Nearby
High Wind Warnings in Maine, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.